Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 227, NWS St. Louis, MO

August 26, 2005Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 26, 2005, 1:10 PM CDT for Randolph County, Illinois. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2005, 1:10 PM CDT (18:10 UTC)
Expired
Aug 26, 2005, 2:02 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Randolph County, IL

The radar

The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 1:25 PM CDTTSTM WND DMGEllis Grove, ILTREES AND LARGE LIMBS DOWN IN TOWN.
Aug 26, 1:30 PM CDTTSTM WND DMGEvansville, ILTREES AND LARGE TREE LIMBS DOWN THROUGHOUT THE TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 10:55 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
775 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 261810
SVRLSX
ILC157-261915-
/O.NEW.KLSX.SV.W.0227.050826T1810Z-050826T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
110 PM CDT FRI AUG 26 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 215 PM CDT

* AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 17
  MILES WEST OF EVANSVILLE...OR ABOUT 12 MILES NORTHWEST OF STE.
  GENEVIEVE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EVANSVILLE
  BREMEN
  SPARTA
  STEELEVILLE
  PERCY

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3809 9022 3798 9004 3794 8962 3822 8959

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 261839
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
139 PM CDT FRI AUG 26 2005

ILC157-261915-
/O.CON.KLSX.SV.W.0227.000000T0000Z-050826T1915Z/
RANDOLPH IL-
139 PM CDT FRI AUG 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 PM CDT FOR 
RANDOLPH COUNTY...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER NEW PALESTINE...
MOVING EAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BREMEN...WELGE AND STEELEVILLE.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

LAT...LON 3813 8981 3793 8990 3781 8969 3822 8959

$$

BRITT
000 
WWUS53 KLSX 261902
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 PM CDT FRI AUG 26 2005

ILC157-261912-
/O.CAN.KLSX.SV.W.0227.000000T0000Z-050826T1915Z/
RANDOLPH IL-
202 PM CDT FRI AUG 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM CDT.

LAT...LON 3813 8981 3793 8990 3781 8969 3822 8959

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 11:45 AM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 26, 11:45 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1145 AM CDT FRI AUG 26 2005

.DISCUSSION...
WKNG MCS WL CONT TO MOVE ACR SE HALF OF CWA THIS AFTN AND EXPECT SM
REINTENSIFICATION AHD OF LEADING LN...SPCLY OVR S AREAS.  AIR
FUELING STMS IN THE S HAS BCM QUITE UNSTBL DURG THE LATE MRNG WITH
MUCAPES NOW OVR 3000J/KG.

MCS IS MOVG INTO AREA THAT HAD A GOOD DEAL OF RAIN YSTDA
AFTN/EVE...BUT OF SPECIAL CONCERN IS THE S AREAS WHERE 12Z ETA
ANCHORS 85H MSTR CNVGC AND WK WAA LTR THIS AFTN AND INTO THE
EVE...COMBINED WITH UPR LVL DIVERGENCE BULLSEYE.  HV OPTED TO ISSUE
FFA FOR S AREAS FOR THIS AFTN AND TNGT...GENLY ALG-S OF VIH-STE.
GENEVIEVE LN.

ZNS WITH FFA AND WATCH 747 WBIS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THIS AFTN/NIGHT...ALG-S OF CUBA-STE. GENVIEVE
LN.
IL...NONE.
&&

TRUETT
Hazardous weather outlook, Aug 26, 12:09 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1209 PM CDT FRI AUG 26 2005

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-271100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
1209 PM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS REDEVELOPING THIS AFTERNOON
AND TONIGHT.  THESE STORMS ARE NOT EXPECTED TO BE SEVERE...SINCE THE
MOST UNSTABLE AIR HAS SHIFTED INTO SOUTHERN MISSOURI AND SOUTHERN
ILLINOIS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
271100-
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-
MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-RANDOLPH IL-
ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON IL-
1209 PM CDT FRI AUG 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST
CENTRAL MISSOURI...AS WELL AS MUCH OF SOUTHERN ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON.
THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY
HEAVY RAINFALL.  A FEW OF THE STORMS MAY LINGER ACROSS THE AREA
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

MOZ072>075-084-085-099-271100-
CRAWFORD-IRON-MADISON-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WASHINGTON-
1209 PM CDT FRI AUG 26 2005

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A FLOOD WATCH IN EFFECT FOR THIS AFTERNOON UNTIL LATE
FRIDAY NIGHT.  RAINFALL OVER THE PAST FEW DAYS HAS BROUGHT THE
GROUND TO NEAR SATURATION AND HEAVY RAINFALL EXPECTED THIS
AFTERNOON AND AGAIN OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE
FLASH FLOODING.

THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE AREA THROUGH
600 PM THIS EVENING. LOCALLY SEVERE STORMS ARE POSSIBLE WITH
DAMAGING WIND AND LARGE HAIL.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE STORMS
MAY PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS WILL LINGER INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AS
WELL.

BYRD

In the hours before

Local storm report, Aug 26, 9:55 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLOOD            3 NW COLUMBIA           38.49N 90.27W
08/26/2005                   MONROE             IL   LAW ENFORCEMENT

            OVERMILLER ROAD BETWEEN HIGHWAY E AND CREASY SPRINGS ROAD
            IS CLOSED DUE TO HIGH WATER 10 INCHES OVER THE ROAD - COW
            BRANCH CREEK OVER ITS BANKS

&&

RP
Local storm report, Aug 26, 9:58 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLASH FLOOD      1 E MURRY               39.04N 92.16W
08/26/2005                   BOONE              MO   LAW ENFORCEMENT

            HIGHWAY Z JUST EAST OF MURRY IS CLOSED DUE TO HIGH WATER
            - ONE FOOT DEEP.

&&

RP
Local storm report, Aug 26, 10:07 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT FRI AUG 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      CALIFORNIA              38.63N 92.57W
08/26/2005                   MONITEAU           MO   LAW ENFORCEMENT

            U.S. HIGHWAY 50 IS CLOSED IN CALIFORNIA DUE TO HIGH
            WATER.

&&

RP
Special weather statement, Aug 26, 11:04 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 AM CDT FRI AUG 26 2005

ILZ064>065-069>070-074-079-098>102-MOZ049-051>052-059>065-
072>075-084>085-099-262300-
BOND-CALHOUN-CLINTON-FAYETTE-JERSEY-MADISON-MARION-MONROE-
RANDOLPH-ST CLAIR-WASHINGTON-CRAWFORD-FRANKLIN-GASCONADE-IRON-
JEFFERSON-LINCOLN-MADISON-MONTGOMERY-OSAGE-REYNOLDS-ST CHARLES-
STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WARREN-WASHINGTON-
ST LOUIS CITY-
1104 AM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
747 IN EFFECT UNTIL 6 PM CDT FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 11 COUNTIES

IN SOUTH CENTRAL ILLINOIS

BOND IL... CLINTON IL... FAYETTE IL...
MARION IL... WASHINGTON IL...

IN SOUTHWEST ILLINOIS

CALHOUN IL... JERSEY IL... MADISON IL...
MONROE IL... RANDOLPH IL... ST. CLAIR IL...

IN MISSOURI THIS WATCH INCLUDES 16 COUNTIES

IN CENTRAL MISSOURI

OSAGE...

IN EAST CENTRAL MISSOURI

CRAWFORD... FRANKLIN... GASCONADE...
JEFFERSON... LINCOLN... MONTGOMERY...
ST. CHARLES... ST. LOUIS... WARREN...
WASHINGTON...

IN SOUTHEAST MISSOURI

IRON... MADISON... REYNOLDS...
ST. FRANCOIS... STE. GENEVIEVE...

IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY

IN EAST CENTRAL MISSOURI

ST. LOUIS CITY...

THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER...
EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.

TRUETT
Special weather statement, Aug 26, 12:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT FRI AUG 26 2005

ILZ098>099-MOZ049-051>052-059>060-261900-
CALHOUN-JERSEY-GASCONADE-LINCOLN-MONTGOMERY-OSAGE-WARREN-
1256 PM CDT FRI AUG 26 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM
WATCH 747 FOR THE FOLLOWING AREA...

IN ILLINOIS THIS CANCELS 2 COUNTIES

IN SOUTHWEST ILLINOIS

CALHOUN IL... JERSEY IL...

IN MISSOURI THIS CANCELS 5 COUNTIES

IN CENTRAL MISSOURI

OSAGE...

IN EAST CENTRAL MISSOURI

GASCONADE... LINCOLN... MONTGOMERY...
WARREN...

ILZ064>065-069>070-074-079-100>102-MOZ061>065-072>075-
084>085-099-262300-
BOND-CLINTON-FAYETTE-MADISON-MARION-MONROE-RANDOLPH-ST CLAIR-
WASHINGTON-CRAWFORD-FRANKLIN-IRON-JEFFERSON-MADISON-REYNOLDS-
ST CHARLES-STE GENEVIEVE-ST FRANCOIS-ST LOUIS-WASHINGTON-
ST LOUIS CITY-
1256 PM CDT FRI AUG 26 2005

...SEVERE THUNDERSTORM WATCH NUMBER 747 REMAINS VALID UNTIL 6 PM CDT
FOR THE FOLLOWING AREA...

IN ILLINOIS THIS WATCH INCLUDES 9 COUNTIES

IN SOUTH CENTRAL ILLINOIS

BOND IL... CLINTON IL... FAYETTE IL...
MARION IL... WASHINGTON IL...

IN SOUTHWEST ILLINOIS

MADISON IL... MONROE IL... RANDOLPH IL...
ST. CLAIR IL...

IN MISSOURI THIS WATCH INCLUDES 11 COUNTIES

IN EAST CENTRAL MISSOURI

CRAWFORD... FRANKLIN... JEFFERSON...
ST. CHARLES... ST. LOUIS... WASHINGTON...

IN SOUTHEAST MISSOURI

IRON... MADISON... REYNOLDS...
ST. FRANCOIS... STE. GENEVIEVE...

IN MISSOURI THIS WATCH INCLUDES 1 INDEPENDENT CITY

IN EAST CENTRAL MISSOURI

ST. LOUIS CITY...

THIS INCLUDES THE CITIES OF...BELLEVILLE...CHESTER...
EDWARDSVILLE...FARMINGTON...SALEM...ST CHARLES...ST LOUIS...
UNION AND VANDALIA.

TRUETT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:05 PM CDTSevere Thunderstorm WarningLSXClinton, Washington25 min
Aug 26, 2:22 PM CDTSevere Thunderstorm WarningLSXMarion38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.